MAUDE Adverse Event Report: ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE LTD FREESTYLE LIBRE 3; CONTINUOUS GLUCOSE MONITORING SYSTEM
Model Number 72081-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A valid serial number has not been provided.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that freestyle libre sensors continue to be safe, effective, and perform as intended in the field.Stability data for freestyle libre sensors was reviewed and showed no anomalies or non-conformances that could have led to the complaint.A tripped trend review was conducted for the reported complaint and freestyle libre sensors, no trends were identified that would indicate any product related issues.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.The date of event is unknown.The date entered in section b3 is the date abbott diabetes care became aware of the event.The operating system is unknown so the g4 - pma/510(k) number populated is for ios.The device manufacturing date does not apply.The date entered in section h4 is the date abbott diabetes care became aware of the event.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
A complaint was received via social media.An erratic readings issue was reported with use of the abbott diabetes care (adc) device.The customer reported "sensor send me to the hospital because it doesn¿t send me low blood sugar at time, give a false alarm and false results" and no treatment was reported.There was no report of death or permanent injury associated with this event.
 
Additional Manufacturer Narrative
The product has been requested back for an investigation and the customer agreed to return the device.However, no product has been received at this time despite follow up attempts by adc.The most probable root causes associated with this failure mode are disconnected, faulty or damaged components, software/data corruption, or misuse.However, mitigations are in place to reduce and prevent such issues.All vital manufacturing steps are validated, monitored, and verified during manufacturing to ensure the system is in conformance with the verified design.All vital functions are monitored by the system and, when necessary, function is suspended to safeguard against inaccurate results.Labeling is provided to instruct the user on the intended use of all vital parts of the system to minimize misuse.All complaints and complaint trends are investigated to determine if there is a product defect/ deficiency.If a product defect/ deficiency is identified, a risk evaluation is completed and compared to the risk management report, to ensure the risk profile has not changed.Additionally, as a part of abbott¿s post-market surveillance process, all risk evaluations with associated complaint data are reviewed annually to determine if the risk profiles have changed as compared to the product risk management reports.These monitoring processes ensure that all product risk profiles remain acceptable and have a positive benefit/ risk ratio.A valid serial number has not been provided.An extended investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.Clinical data was reviewed and confirmed that libre sensors continue to be safe, effective, and perform as intended in the field.Stability data for libre sensors was reviewed and showed no anomalies or on-conformances that could have lead to the complaint.The available tracking and trending reports were conducted for the reported complaint and fs libre sensors, no trends were identified that would indicate any product related issues.If product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.This serves as a correction report.Section h11(additional mfg narrative) was incorrectly updated in the previous report.Correction has been made.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE 3
Common Device Name
CONTINUOUS GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE LTD
range road
witney 12345 -700
UK  12345-7001
Manufacturer Contact
patricia reis castro
1360 south loop road
alameda 94502-7001
4157205405
MDR Report Key21401712
Report Number2954323-2025-05912
Device Sequence Number12815805
Product Code QLG
UDI-Device Identifier00357599817008
UDI-Public00357599817008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number72081-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown